Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 89, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 28, 2000, 10:20 PM CST for Cass County, Marion County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 28, 2000, 10:20 PM CST (04:20 UTC)
- Expired
- Mar 28, 2000, 11:00 PM CST
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Cass County, TX, Marion County, TX
The radar
The Shreveport radar (KSHV), 72 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 10:25 PM CST | Hail 0.75 | Jefferson, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 8:00 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 2380 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 290422 SVRSHV TXC067-315-290500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1020 PM CST TUE MAR 28 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN TEXAS MARION COUNTY IN TEXAS * UNTIL 1100 PM CST * AT 1020 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF JEFFERSON...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN TEXAS MARION COUNTY IN TEXAS UNTIL 1100 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 10:17 PM CST, 3 minutes earlier.
Area forecast discussion, Mar 28, 10:17 PM CST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1017 PM CST TUE MAR 28 2000 VERY SEVERE STORMS MOVED EAST INTO THE AREA BUT ARE GRADUALLY WEAKENING. STRONGEST CELL IN RUSK COUNTY MAINTAINED INDICATIONS OF OF ROTATION AND GIANT HAIL FOR PAST COUPLE OF HOURS...LIKELY DUE TO ITS ISOLATED PROXIMITY. STORMS FURTHER NORTH CLUSTERED TOGETHER AND SOME STILL SEVERE...BUT WILL LIKELY NOT INCREASE IN INTENSITY. ALSO TWEAKED AND EASED UP ON AMBIENT WINDS...RAISED POPS NORTH SECTIONS... AND RAISED TEMPS A COUPLE OF CATEGORIES...AS NO REAL BOUNDARY SEEN TO SWEEP THROUGH TONIGHT. COULD ALSO SEE MORE ISOLATED DEVELOPMENT FURTHER TO WEST MOVE INTO EAST TEXAS LATER TONIGHT. VII .SHV...NONE.
In the hours before
Local storm report, Mar 28, 6:45 PM CST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CST TUE MAR 28 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0540 PM MIRA LA 1 INCH HAIL
03/29/00 CADDO REPORTED BY AMATEUR RADIO
SPOTTERS
0553 PM PLAIN DEALING LA .75 INCH HAIL
03/29/00 BOSSIER REPORTED BY AMATEUR RADIO
SPOTTERS
0635 PM SHREVEPORT LA .75 INCH HAIL
03/29/00 CADDO REPORTED BY AMATEUR RADIO
SPOTTERS
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 9:05 PM CST | Severe Thunderstorm Warning | SHV | Camp, Morris, Titus | 55 min |
| Mar 28, 9:05 PM CST | Severe Thunderstorm Warning | SHV | Franklin | 55 min |
| Mar 28, 9:36 PM CST | Severe Thunderstorm Warning | SHV | Cherokee | 54 min |
| Mar 28, 10:27 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Rusk | 48 min |
| Mar 28, 11:39 PM CST | Severe Thunderstorm Warning | SHV | Harrison, Marion | 66 min |
| Mar 29, 12:45 AM CST | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Titus | 60 min |
| Mar 29, 12:52 AM CST | Severe Thunderstorm Warning | SHV | Wood | 38 min |
| Mar 29, 1:23 AM CST | Severe Thunderstorm Warning | SHV | Upshur | 67 min |
| Mar 29, 1:46 AM CST | Severe Thunderstorm Warning | SHV | Cass, Marion, Morris | 59 min |
| Mar 29, 2:03 AM CST | Severe Thunderstorm Warning | SHV | Gregg, Harrison | 57 min |
| Mar 29, 5:37 AM CST | Severe Thunderstorm Warning | SHV | Red River | 38 min |
| Mar 29, 6:34 AM CST | Severe Thunderstorm Warning | SHV | Cass | 41 min |
| Mar 29, 4:35 PM CST | Severe Thunderstorm Warning | SHV | Cass | 40 min |
| Mar 29, 5:01 PM CST | Severe Thunderstorm Warning | SHV | Harrison, Marion | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.